Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 15, NWS Jacksonville, FL

April 19, 2019Nassau County, Florida; Camden County, Georgia

NWS Jacksonville, FL issued this tornado warning at Apr 19, 2019, 11:49 AM EDT for Nassau County, Florida; Camden County, Georgia. It was in force for 26 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2019, 11:49 AM EDT (15:49 UTC)
Expired
Apr 19, 2019, 12:15 PM EDT
In force
26 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Nassau County, FL, Camden County, GA

The radar

The Jacksonville radar (KJAX), 35 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 11:53 AM EDTTSTM WND DMG4 N Hilliard, FLTREES SNAPPED AND HANGING ON POWER LINES IN HILLIARD ALONG MURRHEE ROAD. TIME ESTIMATED BY RADAR.
Apr 19, 12:02 PM EDTTORNADO5 Nw Kings Ferry, GAUNCONFIRMED TORNADO. SPOTTER REPORTED A RAIN WRAPPED TORNADO ON GA 40 WEST OF HIGHWAY 110.
Apr 19, 12:06 PM EDTTORNADO5 Nw Kings Ferry, GAA EF-0 TORNADO TOUCHED DOWN NEAR GEORGIA HIGHWAY 40W IN CAMDEN COUNTY GEORGIA SNAPPING SEVERAL PINE TREES ALONG ITS CONFINED PATH AS IT MOVED WEST-SOUTHWEST TOWARD GEORGIA HIGHWAY 110.
Apr 19, 12:06 PM EDTTORNADO5 Nw Kingsland, GACORRECTED LOCATION UNCONFIRMED TORNADO. SPOTTER REPORTED A RAIN WRAPPED TORNADO ON GA 40 WEST OF HIGHWAY 110.
Apr 19, 12:06 PM EDTTORNADO5 Sw Kingsland, FLUNCONFIRMED TORNADO. SPOTTER REPORTED A RAIN WRAPPED TORNADO ON GA 40 WEST OF HIGHWAY 110.
Apr 19, 12:14 PM EDTTSTM WND DMG2 Ese Kingsland, GANWS EMPLOYEE OBSERVED STRUCTURE DAMAGE TO A FURNITURE STORE ON COMMERCE DR NEAR E KINGS AVE. TIME ESTIMATED BY RADAR.
Apr 19, 12:15 PM EDTTSTM WND DMG2 Ese Kingsland, GASOCIAL MEDIA PHOTO OF SIGNIFICANT STRUCTURAL DAMAGE TO A BABCOCK FURNITURE STORE IN KINGSLAND. TIME OF DAMAGE BASED ON RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:13 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

141 
WFUS52 KJAX 191549
TORJAX
FLC089-GAC039-191615-
/O.NEW.KJAX.TO.W.0015.190419T1549Z-190419T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1149 AM EDT Fri Apr 19 2019

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Northwestern Nassau County in northeastern Florida...
  Southwestern Camden County in southeastern Georgia...

* Until 1215 PM EDT.
    
* At 1149 AM EDT, a severe thunderstorm capable of producing a
  tornado was located near Hilliard, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kings Ferry around 1205 PM EDT.
  St. Marys, Kingsland, Woodbine and Kings Bay Base around 1215 PM 
  EDT.

Other locations impacted by this tornadic thunderstorm include
Colesburg and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3059 8196 3062 8203 3067 8205 3071 8204
      3082 8193 3081 8191 3084 8190 3100 8174
      3083 8153
TIME...MOT...LOC 1549Z 230DEG 49KT 3065 8199 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MCGINNIS
1 follow-up statement
117 
WWUS52 KJAX 191604
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1204 PM EDT Fri Apr 19 2019

FLC089-GAC039-191615-
/O.CON.KJAX.TO.W.0015.000000T0000Z-190419T1615Z/
Nassau FL-Camden GA-
1204 PM EDT Fri Apr 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR NORTH
CENTRAL NASSAU AND SOUTHWESTERN CAMDEN COUNTIES...
    
At 1202 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Kings Ferry, or 7 miles northeast of Hilliard,
moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  St. Marys, Kingsland and Woodbine around 1215 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Colesburg and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3072 8177 3073 8187 3083 8191 3100 8174
      3083 8153
TIME...MOT...LOC 1602Z 230DEG 49KT 3077 8182 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MCGINNIS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 11:36 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 19, 11:36 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1136 AM EDT Fri Apr 19 2019

.UPDATE...

Quick moving line of severe storms will continue to track east
across the region into the afternoon. Embedded tornadoes will
remain a potential with this line. An area of showers with
embedded thunderstorms will follow this main line.

Winds will remain gusty following this line as well due to a
tight pressure gradient across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  48  64  47 / 100   0   0   0
SSI  81  53  69  53 / 100   0   0   0
JAX  84  52  71  50 / 100   0   0   0
SGJ  85  53  72  53 / 100  10  10   0
GNV  81  52  70  48 / 100  20  10   0
OCF  82  53  71  48 / 100  20  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Baker-Bradford-
     Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
     Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
     Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
     Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
     Columbia-Suwannee-Union-Western Alachua-Western Marion.

     High Rip Current Risk until 8 PM EDT this evening for Coastal
     Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...Wind Advisory until 8 PM EDT this evening for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
     Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
     Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
     Charlton.

     High Rip Current Risk until 8 PM EDT this evening for Coastal
     Camden-Coastal Glynn.

AM...Gale Warning until 11 PM EDT this evening for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

23

In the hours before

Local storm report, Apr 19, 11:22 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1122 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     TSTM WND DMG     4 SSE LAKE CITY         30.15N 82.61W
04/19/2019                   Columbia           FL   EMERGENCY MNGR

            COLUMBIA COUNTY EM DIRECTOR REPORTS TREES AND POWER LINE
            DOWN ACROSS THE EASTERN PORTION OF THE COUNTY.

&&

SANDRIK
Local storm report, Apr 19, 11:23 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1123 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TSTM WND GST     WAYCROSS                31.21N 82.36W
04/19/2019  M46 MPH          WARE               GA   AWOS

            THE AIRPORT WEATHER OBSERVING SYSTEM AT THE WARE COUNTY
            AIRPORT IN WAYCROSS MEASURED A PEAK WIND GUST OF 46 MPH.

&&

NELSON
Local storm report, Apr 19, 11:28 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1128 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             PATTERSON               31.38N 82.14W
04/19/2019  E0.25 INCH       PIERCE             GA   TRAINED SPOTTER

            TRAINED SPOTTER IN PATTERSON REPORTS DIME SIZED
            HAIL...TREES AND POWER LINES DOWNED NEAR PATTERSON.

&&

NELSON
Local storm report, Apr 19, 11:30 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1130 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     BELL                    29.76N 82.86W
04/19/2019                   GILCHRIST          FL   911 CALL CENTER

            GILCHRIST COUNTY 911/DISPATCH REPORTS DOWNED TREES AND
            POWERLINES COUNTY-WIDE.

&&

NELSON
Local storm report, Apr 19, 11:33 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1133 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     ALMA                    31.54N 82.48W
04/19/2019                   BACON              GA   911 CALL CENTER

            BACON COUNTY 911/DISPATCH REPORTS NUMEROUS TREES AND
            POWERLINES DOWNED IN THE CITY OF ALMA. TIME OF DAMAGE
            BASED ON RADAR DATA.

&&

NELSON
Local storm report, Apr 19, 11:46 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1146 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     5 N BAXLEY              31.84N 82.35W
04/19/2019                   Appling            GA   EMERGENCY MNGR

            APPLING COUNTY EMERGENCY MANAGEMENT REPORTS TREES AND
            POWER LINES DOWNED ALONG U.S. HIGHWAY 1 AND SPRING BRANCH
            ROAD AS WELL AS PAT LEWIS ROAD...FALCON DRIVE AND SATILLA
            CHURCH ROAD. TIME OF DAMAGE BASED ON RADAR DATA.

&&

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 11:50 PM EDTWind AdvisoryJAXAlachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more20 hr
Apr 19, 12:38 AM EDTSpecial Marine WarningJAX67 min
Apr 19, 1:39 AM EDTSpecial Marine WarningJAX66 min
Apr 19, 3:00 AM EDTSpecial Marine WarningJAX60 min
Apr 19, 3:12 AM EDTRip Current StatementJAXDuval, Flagler, Nassau17 hr
Apr 19, 5:08 AM EDTSpecial Marine WarningJAX67 min
Apr 19, 9:43 AM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee47 min
Apr 19, 10:15 AM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton45 min
Apr 19, 10:19 AM EDTSevere Thunderstorm WarningJAXColumbia, Gilchrist, Hamilton, Suwannee41 min
Apr 19, 10:56 AM EDTTornado WarningJAXBaker, Columbia19 min
Apr 19, 11:00 AM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Union60 min
Apr 19, 11:33 AM EDTSevere Thunderstorm WarningJAXClay, Duval, Nassau, Saint Johns57 min
Apr 19, 11:35 AM EDTSpecial Marine WarningJAX115 min
Apr 19, 11:54 AM EDTSevere Thunderstorm WarningJAXAlachua, Clay, Marion, Putnam66 min
Apr 19, 12:26 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Nassau, Saint Johns49 min
Apr 19, 12:45 PM EDTSevere Thunderstorm WarningJAXClay, Marion, Putnam, Saint Johns45 min
Apr 19, 12:50 PM EDTSpecial Marine WarningJAX85 min
Apr 19, 12:51 PM EDTSpecial Weather StatementJAXFlagler54 min
Apr 19, 1:11 PM EDTSpecial Marine WarningJAX2 hr
Apr 19, 1:25 PM EDTSevere Thunderstorm WarningJAXFlagler, Marion, Putnam, Saint Johns65 min
Apr 19, 1:36 PM EDTAreal Flood AdvisoryJAXMarion114 min
Apr 19, 2:09 PM EDTSpecial Marine WarningJAX66 min
Apr 19, 2:27 PM EDTSevere Thunderstorm WarningJAXFlagler33 min
Apr 19, 3:12 PM EDTSpecial Weather StatementJAXAlachua, Baker, Columbia, Gilchrist, Hamilton, Suwannee and 1 more78 min
Apr 19, 3:16 PM EDTSpecial Marine WarningJAX54 min
Apr 19, 4:32 PM EDTSpecial Weather StatementJAXAlachua, Baker, Bradford, Clay, Columbia, Marion and 3 more88 min
Apr 19, 5:55 PM EDTSpecial Weather StatementJAXClay, Duval, Flagler, Nassau, Putnam, Saint Johns65 min
Apr 19, 9:47 AM EDTSpecial Weather StatementJAXAtkinson, Bacon, Coffee, Jeff Davis58 min
Apr 19, 10:01 AM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Coffee44 min
Apr 19, 10:35 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Charlton, Clinch, Jeff Davis, Pierce and 1 more55 min
Apr 19, 10:45 AM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee16 min
Apr 19, 10:51 AM EDTTornado WarningJAXAppling, Jeff Davis24 min
Apr 19, 11:12 AM EDTSevere Thunderstorm WarningJAXAppling, Brantley, Charlton, Pierce, Ware, Wayne48 min
Apr 19, 12:01 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Wayne29 min
Apr 19, 12:10 PM EDTTornado WarningJAXCamden, Glynn29 min

Nearby

Tornado Warnings in Florida, 2019Tornado Warnings in Georgia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.